Alert archive / Florida / Tornado Warnings in 2023

Tornado Warning 11, NWS Tampa Bay, FL

June 21, 2023Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 21, 2023, 11:42 AM EDT for Lee County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2023, 11:42 AM EDT (15:42 UTC)
Expired
Jun 21, 2023, 12:00 PM EDT
In force
18 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Lee County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2023-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2023-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS52 KTBW 211542
TORTBW
FLC071-211600-
/O.NEW.KTBW.TO.W.0011.230621T1542Z-230621T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1142 AM EDT Wed Jun 21 2023

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Western Lee County in southwestern Florida...

* Until noon EDT.
    
* At 1142 AM EDT, a severe thunderstorm capable of producing a
  tornado was located near Pineland, or 16 miles west of Cape Coral,
  and is nearly stationary.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  western Lee County, including the following locations... Useppa
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 2664 8222 2665 8227 2671 8226 2671 8222
TIME...MOT...LOC 1542Z 195DEG 1KT 2668 8226 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
1 follow-up statement
860 
WWUS52 KTBW 211558
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1158 AM EDT Wed Jun 21 2023

FLC071-211608-
/O.EXP.KTBW.TO.W.0011.000000T0000Z-230621T1600Z/
Lee FL-
1158 AM EDT Wed Jun 21 2023

...THE TORNADO WARNING FOR WESTERN LEE COUNTY WILL EXPIRE AT NOON
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 2664 8222 2665 8227 2671 8226 2671 8222
TIME...MOT...LOC 1558Z 195DEG 1KT 2668 8226 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 9:22 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 21, 9:22 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
922 AM EDT Wed Jun 21 2023

...New UPDATE...

.UPDATE...
Issued at 912 AM EDT Wed Jun 21 2023

The current line of showers in Hillsborough and Pinellas, is
weakening as it trucks along eastward. A few showers are
developing off the coast of Sarasota County and those will also
move onshore and continue inland. This pattern will continue off
and on today with periods rain/storms then periods of quiet. Some
storms could produce strong winds and frequent lightning be sure
to have multiple ways to receive weather alerts especially if you
are out and about.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  78  91  80 /  80  20  70  50
FMY  93  77  93  79 /  40  20  70  40
GIF  90  73  93  74 /  70  30  70  40
SRQ  90  77  92  78 /  50  20  70  50
BKV  89  72  92  73 /  90  50  70  50
SPG  87  80  89  80 /  70  20  70  50

&&

Sea Breeze Thunderstorm Regime For Wednesday: 5
Sea Breeze Thunderstorm Regime For Thursday: 5

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Flood Watch through Thursday evening for Coastal Levy-Inland
     Levy.

Gulf waters...Small Craft Advisory until 8 AM EDT Thursday for Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE...Pearce

In the hours before

Local storm report, Jun 21, 6:04 AM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
604 AM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Tstm Wnd Gst     Madeira Beach           27.80N 82.79W
06/21/2023  M40 MPH          Pinellas           FL   Mesonet

            Mesonet station along 145 Ave Madeira Beach,
            FL.

&&
Local storm report, Jun 21, 6:06 AM EDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
606 AM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     Tstm Wnd Gst     1 W Cortez              27.47N 82.68W
06/21/2023  M43 MPH          Manatee            FL   Mesonet

            Mesonet station DVI08293 Bradenton.

&&

ARF
Local storm report, Jun 21, 6:10 AM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
610 AM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     Tstm Wnd Gst     7 NW Palmetto           27.60N 82.65W
06/21/2023  M51 MPH          GMZ830             FL   Mesonet

            Mesonet station XSKY Skyway Fishing Pier.

&&

ARF

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:16 PM EDTSpecial Weather StatementTBWLee59 min
Jun 20, 9:37 PM EDTSpecial Weather StatementTBWLee23 min
Jun 20, 11:38 PM EDTSpecial Marine WarningTBW37 min
Jun 20, 11:39 PM EDTSpecial Weather StatementTBWCharlotte36 min
Jun 21, 3:43 AM EDTSmall Craft AdvisoryTBW26 hr
Jun 21, 3:45 AM EDTFlood WatchTBWLevy64 hr
Jun 21, 3:51 AM EDTSpecial Marine WarningTBW54 min
Jun 21, 4:17 AM EDTSpecial Weather StatementTBWPinellas28 min
Jun 21, 4:39 AM EDTSpecial Marine WarningTBW36 min
Jun 21, 5:18 AM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee16 min
Jun 21, 5:22 AM EDTSpecial Marine WarningTBW38 min
Jun 21, 5:32 AM EDTSpecial Weather StatementTBWManatee28 min
Jun 21, 5:37 AM EDTSevere Thunderstorm WarningTBWManatee23 min
Jun 21, 5:58 AM EDTSpecial Marine WarningTBW32 min
Jun 21, 6:40 AM EDTAreal Flood AdvisoryTBWPinellas2 hr
Jun 21, 6:43 AM EDTSpecial Marine WarningTBW32 min
Jun 21, 7:16 AM EDTSpecial Marine WarningTBW89 min
Jun 21, 8:44 AM EDTSpecial Marine WarningTBW31 min
Jun 21, 11:35 AM EDTSpecial Marine WarningTBW25 min
Jun 21, 11:39 AM EDTSpecial Marine WarningTBW96 min
Jun 21, 1:01 PM EDTSpecial Marine WarningTBW89 min
Jun 21, 1:10 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more80 min
Jun 21, 2:30 PM EDTSpecial Marine WarningTBW60 min
Jun 21, 2:33 PM EDTSpecial Weather StatementTBWManatee, Polk57 min
Jun 21, 3:30 PM EDTSpecial Marine WarningTBW90 min
Jun 21, 3:30 PM EDTSpecial Weather StatementTBWHardee60 min
Jun 21, 5:01 PM EDTSpecial Marine WarningTBW59 min
Jun 21, 5:06 PM EDTSpecial Weather StatementTBWHighlands24 min
Jun 21, 5:38 PM EDTSpecial Weather StatementTBWHighlands37 min

Nearby

Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.